Alert archive / Colorado / Red Flag Warnings in 2011
Red Flag Warning 14, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 8, 2011, 2:01 PM MDT for 18 counties in Colorado. It took effect at Apr 9, 2011, 12:00 PM MDT. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 2011, 2:01 PM MDT (20:01 UTC)
- In effect from
- Apr 9, 2011, 12:00 PM MDT
- Expired
- Apr 9, 2011, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 22 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 5:15 PM MDT | NON-TSTM WND DMG | 1 Sw Fort Morgan, CO | 80 FOOT METAL SHED PARTIALLY TOPPLED |
| Apr 9, 6:00 PM MDT | NON-TSTM WND DMG | 1 W Fort Morgan, CO | SMALL SECTION OF POWER LINES BLOWN DOWN |
| Apr 9, 6:30 PM MDT | NON-TSTM WND DMG | 6 W Fort Morgan, CO | SEMI TRUCK BLOWN OVER ON INTERSTATE 76 BETWEEN WIGGINS AND FORT MORGAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459 WWUS85 KBOU 082001 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 201 PM MDT FRI APR 8 2011 ...STRONG SOUTHWEST FLOW ALOFT THROUGH SATURDAY WILL CREATE GUSTY WINDS AND LOW HUMIDITIES. THIS WILL CREATE CRITICAL FIRE DANGER CONDITIONS OVER THE SOUTHERN FRONT RANGE FOOTHILLS AND PORTIONS OF THE PLAINS FROM DENVER EAST TOWARD AKRON AND LIMON THROUGH THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL SPREAD NORTHEAST ON SATURDAY TO INCLUDE ALL OF THE NORTHEASTERN PLAINS OF COLORADO. COZ214-216-239>241-245>247-249-090815- /O.UPG.KBOU.FW.A.0009.110409T1800Z-110410T0300Z/ /O.NEW.KBOU.FW.W.0014.110409T1800Z-110410T0300Z/ /O.CON.KBOU.FW.W.0013.000000T0000Z-110409T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- WASHINGTON COUNTY- 201 PM MDT FRI APR 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214... 216...239...240...241...245...246...247 AND 249... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214...216... 239...240...241...245...246...247 AND 249... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 239... ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...FIRE WEATHER ZONE 240...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...FIRE WEATHER ZONE 241...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 245...BENNETT... BYERS...DEER TRAIL...LEADER...FIRE WEATHER ZONE 246... AGATE... HUGO...LIMON...MATHESON...FIRE WEATHER ZONE 247... FORDER... KARVAL...KUTCH...PUNKIN CENTER...FIRE WEATHER ZONE 249... AKRON...COPE...LAST CHANCE...OTIS. * TIMING...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL CONTINUE INTO THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS AND LOW HUMIDITIES WILL REDEVELOP AGAIN SATURDAY AFTERNOON AND EVENING. * WIND...SOUTH TO SOUTHWEST WINDS WILL BE 15 TO 25 MPH WITH GUSTS TO 40 MPH. WINDS ON SATURDAY WILL BE SLIGHTLY STRONGER WITH GUSTS TO 50 MPH. * HUMIDITY...RELATIVE HUMIDITIES WILL BE IN THE 7 TO 15 PERCENT RANGE THIS AFTERNOON. ON SATURDAY HUMIDITY VALUES WITH BE SIMILAR WITH READINGS IN THE 7 TO 15 PERCENT RANGE. * IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL MAKE CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ COZ242>244-248-250-251-090815- /O.UPG.KBOU.FW.A.0009.110409T1800Z-110410T0300Z/ /O.NEW.KBOU.FW.W.0014.110409T1800Z-110410T0300Z/ NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 201 PM MDT FRI APR 8 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 242...243... 244...248...250 AND 251... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 242...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...FIRE WEATHER ZONE 243...EATON...FORT LUPTON... GREELEY...ROGGEN...FIRE WEATHER ZONE 244...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...FIRE WEATHER ZONE 248...CROOK... MERINO...STERLING...PEETZ...FIRE WEATHER ZONE 250... JULESBURG...OVID...SEDGWICK...FIRE WEATHER ZONE 251... AMHERST...HAXTUN...HOLYOKE. * TIMING...BY SATURDAY AFTERNOON...WINDS WILL BECOME GUSTY AND RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT. * WIND...SOUTHWEST WINDS WILL BE 15 TO 25 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...RELATIVE HUMIDITIES WILL FALL INTO THE 10 TO 15 PERCENT RANGE. * IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL MAKE CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
4 follow-up statements
705 WWUS85 KBOU 090159 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 759 PM MDT FRI APR 8 2011 .WINDS EARLY FRIDAY EVENING WERE ON THE DECREASE ACROSS NORTHEAST AND NORTH CENTRAL COLORADO WITH HUMIDITIES RISING VERY SLOWLY. WINDS FOR THE MOST PART WILL CONTINUE TO DECREASE THROUGH THE REMAINDER OF FRIDAY EVENING BUT OVERNIGHT HUMIDITY RECOVERY IS EXPECTED TO BE RATHER POOR IN THE SOUTHERN FOOTHILLS...SOUTH PARK ...ATOP THE PALMER DIVIDE AND IN THE SOUTHERN SECTIONS OF THE DENVER METRO AREA. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS NEARLY ALL OF NORTHEAST COLORADO AGAIN DURING THE AFTERNOON ON SATURDAY AS STRONG SOUTH TO SOUTHWEST WINDS REDEVELOP AND RELATIVE HUMIDITIES PLUMMET INTO THE SINGLE DIGITS AND LOW TEENS. COZ214-216-239>241-245>247-249-091400- /O.EXP.KBOU.FW.W.0013.000000T0000Z-110409T0200Z/ /O.CON.KBOU.FW.W.0014.110409T1800Z-110410T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- WASHINGTON COUNTY- 759 PM MDT FRI APR 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214...216...239...240...241...245...246...247 AND 249... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214...216... 239...240...241...245...246...247 AND 249... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A NEW RED FLAG WARNING WILL GO INTO EFFECT SATURDAY AT NOON...LASTING UNTIL 9 PM. * AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 239... ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...FIRE WEATHER ZONE 240...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...FIRE WEATHER ZONE 241...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 245...BENNETT... BYERS...DEER TRAIL...LEADER...FIRE WEATHER ZONE 246... AGATE... HUGO...LIMON...MATHESON...FIRE WEATHER ZONE 247... FORDER... KARVAL...KUTCH...PUNKIN CENTER...FIRE WEATHER ZONE 249... AKRON...COPE...LAST CHANCE...OTIS. * TIMING...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL CONTINUE INTO THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS AND LOW HUMIDITIES WILL REDEVELOP AGAIN SATURDAY AFTERNOON AND EVENING. * WIND...SOUTH TO SOUTHWEST WINDS WILL BE 15 TO 25 MPH WITH GUSTSTO 40 MPH. WINDS ON SATURDAY WILL BE SLIGHTLY STRONGER WITH GUSTS TO 50 MPH. * HUMIDITY...RELATIVE HUMIDITIES WILL BE IN THE 7 TO 15 PERCENT RANGE THIS AFTERNOON. ON SATURDAY HUMIDITY VALUES WITH BE SIMILAR WITH READINGS IN THE 7 TO 15 PERCENT RANGE. * IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL MAKE CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ COZ242>244-248-250-251-091400- /O.CON.KBOU.FW.W.0014.110409T1800Z-110410T0300Z/ NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 759 PM MDT FRI APR 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 242...243...244...248...250 AND 251... * AFFECTED AREA...FIRE WEATHER ZONE 242...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...FIRE WEATHER ZONE 243...EATON...FORT LUPTON...GREELEY...ROGGEN...FIRE WEATHER ZONE 244...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...FIRE WEATHER ZONE 248...CROOK... MERINO...STERLING...PEETZ...FIRE WEATHER ZONE 250... JULESBURG...OVID...SEDGWICK...FIRE WEATHER ZONE 251... AMHERST...HAXTUN...HOLYOKE. * TIMING...BY SATURDAY AFTERNOON...WINDS WILL BECOME GUSTY AND RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT. * WIND...SOUTHWEST WINDS WILL BE 15 TO 25 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...RELATIVE HUMIDITIES WILL FALL INTO THE 10 TO 15 PERCENT RANGE. * IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL MAKE CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
375 WWUS85 KBOU 091257 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 657 AM MDT SAT APR 9 2011 COZ214-216-239>251-100300- /O.CON.KBOU.FW.W.0014.110409T1800Z-110410T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 657 AM MDT SAT APR 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 242...243...244...248...250 AND 251... * AFFECTED AREA...FIRE WEATHER ZONE 242...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...FIRE WEATHER ZONE 243...EATON...FORT LUPTON... GREELEY...ROGGEN...FIRE WEATHER ZONE 244...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...FIRE WEATHER ZONE 248...CROOK... MERINO...STERLING...PEETZ...FIRE WEATHER ZONE 250... JULESBURG...OVID...SEDGWICK...FIRE WEATHER ZONE 251... AMHERST...HAXTUN...HOLYOKE. * TIMING...BY SATURDAY AFTERNOON...WINDS WILL BECOME GUSTY AND RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT. * WIND...SOUTHWEST WINDS WILL BE 15 TO 25 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...RELATIVE HUMIDITIES WILL FALL INTO THE 10 TO 15 PERCENT RANGE. * IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL MAKE CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ GIMMESTAD
938 WWUS85 KBOU 091512 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 912 AM MDT SAT APR 9 2011 COZ214-216-239>251-100300- /O.CON.KBOU.FW.W.0014.110409T1800Z-110410T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 912 AM MDT SAT APR 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214... 216...239...240...241...242...243...244...245...246...247...248... 249...250 AND 251... * AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 239... ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...FIRE WEATHER ZONE 240...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...FIRE WEATHER ZONE 241...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 242... BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...FIRE WEATHER ZONE 243...EATON... FORT LUPTON...GREELEY...ROGGEN...FIRE WEATHER ZONE 244... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...FIRE WEATHER ZONE 245...BENNETT...BYERS...DEER TRAIL...LEADER...FIRE WEATHER ZONE 246...AGATE...HUGO...LIMON...MATHESON...FIRE WEATHER ZONE 247...FORDER...KARVAL...KUTCH...PUNKIN CENTER...FIRE WEATHER ZONE 248...CROOK...MERINO...STERLING...PEETZ...FIRE WEATHER ZONE 249...AKRON...COPE...LAST CHANCE...OTIS...FIRE WEATHER ZONE 250...JULESBURG...OVID...SEDGWICK...FIRE WEATHER ZONE 251...AMHERST...HAXTUN...HOLYOKE. * TIMING...WINDS WILL BECOME GUSTY AND RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT BY THE AFTERNOON...CONTINUING INTO THE EARLY EVENING. * WIND...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL OCCUR. * HUMIDITY...RELATIVE HUMIDITIES WILL FALL INTO THE 10 TO 15 PERCENT RANGE. * IMPACTS...GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS WILL MAKE CONDITIONS FAVORABLE FOR NEW AND RAPID WILDFIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ LESZCYNSKI
279 WWUS85 KBOU 100250 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 850 PM MDT SAT APR 9 2011 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... .A COLD FRONT HAD MOVE SOUTHWARD TO ROUGHLY THE INTERSTATE 70 CORRIDOR THIS EVENING...WITH MUCH COOLER TEMPERATURES AND HIGHER HUMIDITIES BEHIND THE FRONT. MEANWHILE...EVEN SOUTH OF THE FRONT...HUMIDITIES HAD INCREASED SUFFICIENTLY TO ALLOW THE RED FLAG WARNING TO EXPIRE. COZ214-216-239>251-100400- /O.EXP.KBOU.FW.W.0014.000000T0000Z-110410T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 850 PM MDT SAT APR 9 2011 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214...216... 239...240...241...242...243...244...245...246...247...248...249... 250 AND 251... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 239... ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...FIRE WEATHER ZONE 240...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...FIRE WEATHER ZONE 241...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 242... BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...FIRE WEATHER ZONE 243...EATON... FORT LUPTON...GREELEY...ROGGEN...FIRE WEATHER ZONE 244... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...FIRE WEATHER ZONE 245...BENNETT...BYERS...DEER TRAIL...LEADER...FIRE WEATHER ZONE 246...AGATE...HUGO...LIMON...MATHESON...FIRE WEATHER ZONE 247...FORDER...KARVAL...KUTCH...PUNKIN CENTER...FIRE WEATHER ZONE 248...CROOK...MERINO...STERLING...PEETZ...FIRE WEATHER ZONE 249...AKRON...COPE...LAST CHANCE...OTIS...FIRE WEATHER ZONE 250...JULESBURG...OVID...SEDGWICK...FIRE WEATHER ZONE 251...AMHERST...HAXTUN...HOLYOKE. $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 8, 3:20 AM MDT, 10 hours 41 minutes earlier.
Area forecast discussion, Apr 8, 3:20 AM MDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 AM MDT FRI APR 08 2011 .SHORT TERM...A STG UPPER LEVEL STORM SYSTEM WILL DEVELOP OVER CALIFORNIA WITH THE FLOW ALOFT GRADUALLY BECOMING MORE SSW BY AFTN. PLUME OF MOISTURE HEAD OF THE STORM SYSTEM IS MOVING ACROSS THE MTNS WITH SOME LIGHT PCPN WEST OF THE DIVIDE. EXPECT THE IS MOISTURE WILL GRADUALLY SHIFT MORE WESTWARD BY LATE THIS AND TONIGHT AS THE FLOW ALOFT BEGINS TO BACK. SOUNDINGS SHOW ENOUGH INSTABILITY FOR SOME SCT CONVECTION MAINLY WEST OF THE DIVIDE THIS AFTN INTO THE EARLY EVENING HOURS. EAST OF THE MTNS A SFC LOW PRESSURE WILL EXTEND FM SRN WY INTO ERN COLORADO. CURRENTLY SOME STRATUS AND FOG HAS DEVELOPED ALONG A WK FNTL BNDRY FM NEAR GREELEY TO NORTH OF FORT MORGAN TO AKRON. APPEARS SOME OF THIS STRATUS WILL ROTATE AROUND THE BACK SIDE OF A CIRCULATION NR DENVER AND AFFECT PORTIONS OF THE FNT RANGE THRU MID MORNING MAINLY IN THE NRN AND WRN SUBURBS. FOR THIS AFTN THE SFC LOW PRESSURE IS SUPPOSED TO BE LOCATED NR THE FOOTHILLS WITH SLY LOW LEVEL FLOW DEVELOPING OVER THE PLAINS. THE WK FNTL BNDRY WITH HIGHER DEWPOINTS MAY STALL ALONG THE WY-CO-NE BORDER DURIGN THE AFTN AND COULD PROVIDE A FOCUS FOR ISOLD TSTM DEVELOPMENT IF CAP CAN BE BKN. WITH STG SHEAR IN THE MID LVLS COULD SEE AN ISOLD SVR TSTM WITH GUSTY WINDS AND MARGINAL LARGE HAIL. ELSEWHERE EXPECT DRY CONDITIONS WITH GUSTY SLY WINDS EXCEPT OVER THE PALMER DIVIDE AND SRN FOOTHILLS WHERE WINDS WILL BE MORE SWLY. FIRE DANGER SHOULD INCREASE BY AFTN MAINLY ALONG AND SOUTH OF A LINE FM DENVER TO AKRON AS WINDS INCREASE AND HUMIDITIES DROP. HIGHS THIS AFTN WILL RANGE FM THE LOWER TO MID 70S EXCEPT POSSIBLY OVER ERN LARIMER AND NRN WELD COUNTIES WHERE READINGS MAY HOLD IN THE MID TO UPPER 60S AS LOW LEVEL FLOW WILL BE MORE SELY. BY TONIGHT SFC LOW PRESSURE WILL REMAIN NR THE DENVER WITH A WK BNDRY OVER THE PLAINS. WILL PROBABLY SEE STRATUS REDEVELOP NORTH OF THIS BNDRY BY MIDNIGHT AND LINGER INTO EARLY SAT MORNING NORTH OF A GREELEY TO FORT MORGAN TO AKRON LINE. .LONG TERM...SATURDAY WILL FEATURE STRONG SOUTHWEST WINDS ALOFT AHEAD OF THE NEXT TROUGH...WITH WARM TEMPERATURES AND LOW HUMIDITIES. SURFACE WINDS MAY BE MARGINAL AWAY FROM THE PALMER DIVIDE...BUT THE RED FLAG WATCH LOOKS PRUDENT FOR MUCH OF NORTHEAST COLORADO GIVEN THE DRY FUELS AND COMBINATION OF WEATHER FACTORS. MODELS HAVE SAME IDEA...SORT OF...WITH AN UPPER LOW MOVING FROM SOUTHEAST UTAH SATURDAY NIGHT TO SOUTHERN NEBRASKA MIDDAY SUNDAY AND WINDING UP OVER THE PLAINS. THE BEST QG LIFT MAY BE SOUTH OF US...OR JUST WHIP ACROSS. GFS LOOKS ALOT MORE PLAUSIBLE THAN THE NAM WHICH HAS A STAND UP TROUGH MOVING ACROSS. MOUNTAINS WILL GET MORE SNOW...MAINLY LATE SATURDAY NIGHT AND SUNDAY...WITH TRACK OF UPPER LOW...THE BEST OROGRAPHIC FORCING MAY BE WITH COLD ADVECTION BEHIND TROUGH...WE MAY NEED ADVISORIES...BUT IT IS TOO EARLY TO MAKE THAT DECISION. MODELS WILL NEED TO SHOW MORE CONSISTENCY BEFORE WE CAN MAKE THAN DECISION. WILL KEEP IDEA OF SOME WRAP AROUND PRECIPITATION ON THE PLAINS SUNDAY...BUT BY AFTERNOON IT LOOKS TOO WARM FOR SNOW. ALL IN ALL SUNDAY IN NORTHEAST COLORADO DOES LOOK LIKE A RAW SPRINGLIKE DAY...WITH SHOWERS...CLOUDS AND A BRISK NORTH WIND. I LOWERED MAX TEMPS A FEW DEGREES. BY MONDAY IT WILL BE A MEMORY...AS DRY FLAT RIDGING WILL MOVE ACROSS COLORADO...BRINGING A REBOUND IN TEMPERATURES. MIDWEEK LOOKS UNSETTLED...WITH WEAK UPSLOPE WINDS DUE TO A SURFACE HIGH OVER THE NORTHERN PLAINS AND A SURFACE LOW OVER THE TEXAS PANHANDLE...AS A RESULT IT WILL BE SOMEWHAT COOLER TUESDAY AND WEDNESDAY...ALONG WITH SCATTERED SHOWERS. && .AVIATION...STRATUS IS WRAPPING AROUND A CIRCULATION CENTER NR DENVER AND IS NOW ALONG A LOVELAND TO GREELEY LINE. HRRR MOVES THESE LOW CLOUDS INTO DIA BY 12Z WHILE THE RUC KEEPS IT N AND NW OF THE AIRPORT. IT WILL PROBABLY BE A CLOSE CALL SO WILL ADD A TEMPO GROUP FOR THE 12Z-16Z TIMEFRAME. LIFR CONDITIONS WILL CERTAINLY BE POSSIBLE IF THE LOW CLOUDS DO MAKE IT IN WITH VISIBILITIES OF 1/2 MILE IN FOG NOT OUT OF THE QUESTION. BY LATE MORNING WINDS SHOULD BEGIN TO INCREASE FM THE SOUTH WITH SPEEDS IN THE 15-20 MPH RANGE BY 18Z WITH A FEW GUSTS TO 30 MP POSSIBLE. BY 20Z OR 21Z WINDS MAY BECOME MORE SWLY WITH SPEEDS OF 15-20 MPH WITH A FEW GUSTS TO 30 MPH WHICH SHOULD DECREASE BY 02Z. OVERNIGHT WINDS SHOULD BE MAINLY SLY WITH ANY STRATUS STAYING WELL TO THE N AND NE OF THE AIRPORT. && .BOU WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 9 AM MDT THIS MORNING FOR COZ48>51. RED FLAG WARNING FROM NOON TO 8 PM MDT TONIGHT FOR COZ214-216-239>241-245>247-249. FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR COZ214-216-239>251. && RPK/RTG
Hazardous weather outlook, Apr 8, 11:08 AM MDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1108 AM MDT FRI APR 08 2011 COZ030>051-091200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1108 AM MDT FRI APR 08 2011 ...RED FLAG WARNING FOR THE SOUTHERN FOOTHILLS...PALMER DIVIDE AND OVER THE PLAINS ALONG AND SOUTH OF A LINE FROM DENVER TO AKRON THIS AFTERNOON AND EVENING... ...FIRE WEATHER WATCH FOR THE FOOTHILLS...PALMER DIVIDE AND NORTHEAST COLORADO SATURDAY AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS FROM 35 TO 40 MPH COMBINED WITH LOW HUMIDITY WILL LEAD TO VERY HIGH FIRE DANGER ACROSS THE SOUTHERN FOOTHILLS...PALMER DIVIDE AND MAINLY SOUTH OF A DENVER TO AKRON LINE THIS AFTERNOON AND EVENING. FOR THIS AFTERNOON THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND ALONG THE COLORADO...WYOMING...NEBRASKA BORDER. AN ISOLATED STRONG THUNDERSTORM WITH GUSTY WINDS AND SMALL HAIL IS POSSIBLE ALONG THE COLORADO...WYOMING...NEBRASKA BORDER LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY WARM...WINDY AND DRY CONDITIONS WILL AGAIN PRODUCE CRITICAL WILDLAND FIRE DANGER ACROSS SOUTH PARK...THE SOUTHERN FRONT RANGE FOOTHILLS...AND MOST OF NORTHEAST COLORADO ON SATURDAY. MOUNTAIN AREAS WILL ALSO REMAIN QUITE WINDY...ALTHOUGH SCATTERED RAIN AND SNOW SHOWERS WILL DEVELOP BY AFTERNOON IN ADVANCE OF AN UPPER LEVEL TROUGH AND STRONG COLD FRONT MOVING INTO WESTERN COLORADO LATE IN THE DAY. BY SATURDAY NIGHT...SNOW WILL BE LIKELY IN THE HIGH COUNTRY WITH SEVERAL INCHES OF SNOW ACCUMULATION BY SUNDAY AFTERNOON. SHOWERS ARE ALSO EXPECTED TO SPREAD TO THE PLAINS OF NORTHEAST COLORADO SATURDAY NIGHT BEHIND THE COLD FRONT...WITH RAIN MIXING WITH OR CHANGING TO SNOW AFTER MIDNIGHT. RAIN AND SNOW COULD LINGER AT LOWER ELEVATIONS FOR MUCH OF SUNDAY WITH LIGHT SNOW ACCUMULATION POSSIBLE ACROSS THE NORTHEAST CORNER OF THE STATE AND ALONG THE PALMER DIVIDE. AFTER A WARMER AND DRIER DAY MONDAY... COOLER AND UNSETTLED WEATHER WILL RETURN FOR MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MEIER/BAKER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 6:08 PM MDT | Special Weather Statement | BOU | Washington | 37 min |
| Apr 8, 1:12 AM MDT | Dense Fog Advisory | BOU | Logan, Phillips, Sedgwick, Washington | 7 hr |
Nearby
Red Flag Warnings in Colorado, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.